Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 29, 2018, 1:14 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 1:14 PM MDT (19:14 UTC)
- Expired
- Apr 29, 2018, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
149 WWUS75 KABQ 291914 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 114 PM MDT Sun Apr 29 2018 NMZ502-505-300100- /O.NEW.KABQ.WI.Y.0032.180429T1914Z-180430T0100Z/ Chuska Mountains-West Central Plateau- 114 PM MDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...Chuska Mountains and West Central Plateau. * WINDS...Southwest 25 to 35 mph with gusts near 45 mph. * TIMING...Through late this afternoon then tapering off around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ527-530-300100- /O.NEW.KABQ.WI.Y.0032.180429T1914Z-180430T0100Z/ Raton Ridge/Johnson Mesa-Union County- 114 PM MDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...Raton Ridge/Johnson Mesa and Union County. * WINDS...Southwest 25 to 35 mph with gusts near 45 mph. * TIMING...Through late this afternoon then tapering off around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
512 WWUS75 KABQ 300052 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 652 PM MDT Sun Apr 29 2018 NMZ502-505-300200- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-180430T0100Z/ Chuska Mountains-West Central Plateau- 652 PM MDT Sun Apr 29 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to fall below advisory criteria this evening. Therefore, the advisory will be allowed to expire. $$ NMZ527-530-300200- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-180430T0100Z/ Raton Ridge/Johnson Mesa-Union County- 652 PM MDT Sun Apr 29 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to fall below advisory criteria this evening. Therefore, the advisory will be allowed to expire. However, gusts near 40 mph will remain possible. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:38 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 29, 11:38 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1138 AM MDT Sun Apr 29 2018 .AVIATION... 18Z TAF CYCLE Winds are picking up and will peak at around 20-30kts for most locations with gusts up to 40kts possible this afternoon. Areas of BLDU could reduce visibilities at times for western locations, including KGUP, KFMN, KGNT this afternoon.Sct cumulus field has already begun building over the central mtn chain with a few lightning strikes already observed in the cluster moving off the Sacramento's. Sct tstorms are expected across the east, potentially bringing strong downburst winds to KROW, KCVS, and KCVN this afternoon and early evening. Convection should move off into TX entirely by 03-06Z. South winds remain strong across the east overnight into Monday. 24 && .PREV DISCUSSION...1123 AM MDT Sun Apr 29 2018... .UPDATE... Adjusting POPS up a little for this afternoon and evening on the eastern plains, and adding large hail and damaging winds along the TX border. 40 && .PREV DISCUSSION...319 AM MDT Sun Apr 29 2018... .SYNOPSIS... Southwest winds out ahead of a storm system over the Pacific Northwest will increase today. The southwest winds will also result in a dryline across far eastern New Mexico with the potential for a few strong to severe thunderstorms. Strong winds return Monday and Tuesday as the system over the Pacific northwest moves little. An associated Pacific cold front will bring cooler temperatures to all areas Wednesday along with a chance for showers and thunderstorms to the northwest third. Cooler air will remain over the state Thursday and Friday. && .DISCUSSION... A few light showers or sprinkles continue over eastern NM as of this writing. Low level moisture will get forced ewd late this morning and through early afternoon as increasing southwest winds aloft mix downward. The dry airmass to the west and increasing winds will result in a dryline over far eastern NM and the potential for strong to severe storms this afternoon and overnight. Patchy blowing dust is possible in western NM during the afternoon when winds will be strongest. The strengthening winds are the result of a broad and relatively deep upper level closed low over the PACNW and Inland NW. This low will be slow to move during the next several days, keeping strong southwest winds going most areas Monday/Tuesday and into Wednesday across the east. GFS and ECMWF agree that a northerly jet streak and associated short-wave trough dropping south just off the west coast Monday night will morph the closed low, now over the Great Basin, into a closed low over southern NV Tuesday. Showers and thunderstorms ahead of this feature will favor the northwest third of the state beginning Tuesday night and continuing through at least Wednesday night. The associated surface cold front is progged to move through the western half of the state Wednesday and through the eastern half Wednesday night. Cooler than average high temperatures are forecast for the western two thirds Wednesday, all areas Thursday, with a slow warm up expected Friday into the weekend. Models agree that another closed upper low/trough will drop into the PACNW and Inland NW sometime next weekend but disagree on timing. Both models bring the low/trough southward into the Great Basin but the ECMWF is deeper and farther south. Current satellite observations as well as model forecasts in the tropical EPAC lend credence to the ECMWF solution. Also, ensemble progs from the GFS and ECMWF for the MJO have it strengthening and returning to phase 1 next weekend. Could this be just what that doctor ordered with regard to a wetter pattern for NM in early May? Perhaps but don't hold your breath. 33 && .FIRE WEATHER... A fire growth pattern is in place, with numerous lightning strikes across western New Mexico yesterday and a dry/unstable airmass forecast to spread across much of the state today as a Pacific trough/low makes eastward progress across the Intermountain West. By this evening, a lee side trough is forecast to deepen to near 992mb across eastern Colorado and our mixing heights will be between 14- 18k feet agl. A Red Flag Warning is in effect across much of the area today and we added the Middle Rio Grande Valley. Although Gulf moisture will provide good/excellent humidity recovery across portions of the Eastern Plains tonight, most of the area will be poor to fair. More of the same Monday, with the lee side trough forecast to deepen to near 991mb across eastern Colorado. A Fire Weather Watch is in effect for Monday for all but northwest and north central New Mexico. Tuesday is looking like another critical fire weather day ahead of an approaching Pacific low and associated cold front, but may be limited to central and eastern portions of the area while moisture increases across western New Mexico. Moisture advection will result in increased humidity and chances for wetting rain Wednesday as the low/trough nears western New Mexico, but the East Central Plains may hit critical threshold again. Below normal temperatures are forecast Thursday behind the Pacific front, but warming is forecast Fri/Sat as a ridge builds over the Desert Southwest. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ101-103-105>107-109. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103>109. &&
Hazardous weather outlook, Apr 29, 3:12 AM MDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 312 AM MDT Sun Apr 29 2018 NMZ501>540-301130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 312 AM MDT Sun Apr 29 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong to severe storms are possible near the Texas border this afternoon and evening, with large hail and damaging winds being the primary threats. A red flag warning is in effect this afternoon and early evening for much of central New Mexico where low relative humidity values combined with strong south winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible Monday afternoon and early evening across a larger portion of central and northern New Mexico, with windier conditions forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:25 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
| Apr 29, 2:25 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 30 hr |
| Apr 29, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 48 min |
| Apr 29, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 42 min |
| Apr 29, 3:23 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Apr 29, 3:35 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Apr 29, 3:42 PM MDT | Areal Flood Advisory | ABQ | Curry | 93 min |
| Apr 29, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 46 min |
| Apr 29, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Apr 29, 3:59 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Apr 29, 4:23 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| Apr 29, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay, Roosevelt | 22 min |
| Apr 29, 4:43 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Apr 29, 4:53 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Apr 29, 5:29 PM MDT | Special Weather Statement | ABQ | Curry | 16 min |
| Apr 29, 5:45 PM MDT | Special Weather Statement | ABQ | Curry | 15 min |
| Apr 29, 5:48 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 31 min |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.